Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    MS and Menstration
    avatar
    tina32jr posted:
    I was officially diagnoised a little over a year ago. My symptoms seem to flair up once a month when I start menstrating. This month my legs and feet are VERY swollen and more tingling than ever before. Is this something more women are experiencing? Any suggestions? I used to take warm baths to help with cramping and other PMS related symptoms but that is not an option now.
    Reply
     
    avatar
    hackwriter responded:
    Dear tina,

    You might be experiencing pseudo-flares, a temporary worsening that lasts for a few days. Heat, stress, and hormones can cause this, and there are things you can do to be more comfortable.

    I have experienced swollen ankles, worsened fatigue, cramping and pain during PMS and other times in my cycle. Since I've started taking hydrochlorothiazide (a diuretic), upped my baclofen dose for spasticity/leg cramps, and taken Lyrica or gabapentin when neuropathic pain became a problem, I've been much more comfortable. I no longer retain fluid in my ankles and feet. I take ibuprofen for menstrual cramps on top of that and it has helped me. I will soon start taking a progesterone supplement, too, as I've recently experienced a change in my cycles.

    Sometimes MS is just part of the problem, and sometimes it's something else entirely, that's why it's important to tell your doc what's going on. Tell your doctor about your symptoms worsening during the beginning of your menstrual cycle, he/she might run some tests and can advise you about your treatment options.

    Kim


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    the walking drug, ampyra
    was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my ... More
    Was this Helpful?
    52 of 63 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.